Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SHOULD I BELIEVE MY DOCTOR?
Jul 30, 2006

Greetings from Brazil and Congratulations for the terrific job Dr. Young. I have been following your answers during the last 4 months when I was diagnosed HIV+ during acute infection. I was still showing HIV(-) result with a VL of close to 7 million found on PCR(this number is what really frightens me) and CD4= 476. My doctor believes in early therapy when caught during accute phase and I immediately started HAART. After only 2 months I became undetectable. I am 44 years old and my doctor insists I have an absolutely normal live expectancy and should not worry...Since Kaletra hurts me a lot, I am wondering if the early therapy is a proved benefit or just a speculation? Can I expect some more 30 years of life?

Response from Dr. Young

Thanks for your post and kind words.

It appears that you've had a terrific response to your HAART regimen, started early in acute infection. Yes, your initial viral load was awfully high (but that's not unusual if tests are done during acute infection).

If you were my patient, I'd tell you to expect to live a normal (or at least a near-normal) life expectancy. (As you've been reading, it's really difficult to forecast this with certainty, any more than it's possible to predict the weather in 20 years.) Yes, I'd expect to live for decades to come.

I'm concerned about your statement that Kaletra "hurts (you) a lot"-- does this mean that you're experiencing "a lot" of side effects?

The benefits of treatment started this early remain speculative; hence if you're experiencing difficulties with side effects, tolerability and especially with adherence, it would be worth bringing these issues up with your doctor.

I hope this is helpful. Best, BY



Previous
couple questions
Next
MSF in Ukraine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement